Annual Conference 2024

40 Years of HELIN: Supporting Learning, Supporting Each Other

Date: June 12, 2024
Location: Wheaton College, Norton, MA
(Program will be updated as details are finalized)

Morning Session

8:30 – 9:00 AM: Check-in; Morning coffee, tea & refreshments

9:00 – 9:15 AM: HELIN Business Update

9:15 – 10:30 AM: Keynote: Finding Your Voice – How to be Heard in a Noisy World by Stephanie Ralph, Executive Director of the Grand County Library District in Colorado and TEDx speaker coach.

Description: As we navigate unique challenges, it’s crucial to express ourselves confidently. Stephanie Ralph will share insights and tools developed through her experiences, helping attendees deliver their messages effectively.

10 minute break

Breakout Sessions I (10:40 – 11:30 AM)

BREAKOUT SESSIONS: Facilitators will guide conversation based on interest level and participation. Facilitators provide instructions and an overview of the questions below, then will move around the room, spending a few minutes with each group ensuring that everyone stays on task and has the opportunity to contribute ideas to the following topics. Prompts are designed to facilitate conversation, but attendees should not feel limited by them.

How do we cultivate resiliency and view challenges as opportunities for growth and creation? How do libraries continue to flourish in a world of unpredictability and constant innovation? We will learn how to navigate obstacles, adapt to changes and foster a caring network in a rapidly evolving profession.

Please choose one of the following sessions:

Digital Transformation

Facilitator: Edward Iglesias, Systems & Technology Librarian, Salve Regina University

  • AI
  • Online research help
  • Technology collections
  • Emerging technologies

Budget & Finances

Facilitator: Lisa Spicola, Interim Director of Library Services, Johnson & Wales University

  • Collections
  • Staffing</li
  • Renovations
  • Sharing space with non-library departments

10 minute break

Lunch & Affinity Group meeting time (11:40 – 12:30 PM)

10 minute break

Session II (12:40 – 1:30 PM)

Please choose one of the following sessions:

Research

Facilitator: Haley Lott, Collection Strategies Librarian, Roger Williams University

  • Open access
  • Library instruction
  • Research assistance
  • Single service desk

Collections

Facilitator: Julie Kliever, Head of Collections Services, Phillips Memorial Library, Providence College

  • Ebooks
  • Weeding
  • Physical preservation (archives & others)
  • Digitization

10 minute break

Session III (1:40 – 2:30 PM)

Please choose one of the following sessions:

Spaces

Facilitator: Dan Comerford, Head of Technology & Access Services, Phillips Memorial Library, Providence College

  • Physical limitations</li
  • Accessibility
  • Archives
  • Disaster planning

Faculty and Student Engagement

Facilitator: Meika Matook, Reference Management Librarian, Johnson & Wales University

  • Faculty as partners in the learning enterprise
  • Marketing and outreach to students, faculty, and staff
  • Student workers

10 minute break

Institutional “debrief” time (2:40 – 3:10 PM)

Gather with colleagues from your institution to discuss insights and ideas gleaned from today’s sessions and how they might be implemented.

5 minute break

Raffle and concluding remarks (3:15 – 3:30 PM)

2 replies on “Annual Conference 2024”

Good question! The eventbrite link will be posted soon (on this page, and also likely sent out to the HELIN listserv).

Leave a Reply

Your email address will not be published. Required fields are marked *

css.php